Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

On rosave for high cholesterol. What are the side effects of this medicine?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I am 55 years olf, weigh in at 71 kilos and am 5feet 11 inches tall. My waiste size is 32 and hip 34 inches. I have high cholestrol (300) and the doctor has prescribed Rosavel. My HDL is 56, LDL 190, Triglecerites 102 and VLDL 21. What are the after effects of Rosavel? I am a fitness freak and I like my drinks on weekends
Posted Tue, 14 Aug 2012 in Cholesterol
Answered by Dr. Anil Grover 24 minutes later
Thanks for writing in.
I am a qualified and certified cardiologist. I read your question with diligence.
Apparently, in your case there is some role of genetics in two risk factors for coronary artery disease you have those are blood pressure and Cholesterol elevation. You have slightly increased waist hip ratio. It should be in favor of hip. Therefore, I would recommend exercise. Not much but say brisk walk at the speed of 5 KM/hr for 40 minutes every day. That way your doctor may be able to reduce dose of anti Cholestrol as well as blood pressure medications though I find no mention of those anywhere. You have specifically asked about Rosavel its generic name is rosuvastatin and does not have much in way of side effects.
Rosuvastatin Adverse Reactions / Rosuvastatin Side Effects
Headache, dizziness, constipation, nausea, vomiting, abdominal pain, myalgia, chest pain, peripheral oedema, depression, insomnia, rash, paraesthesia, proteinuria and asthenia.
It is recommended that LFTs be performed before and at 12 weeks following both the initiation of therapy and any elevation in dose, and periodically (eg, semi-annually) thereafter.
Special Precautions
Not to be used in patient with acute, serious condition suggestive of myopathy or predisposing to the development of renal failure secondary to rhabdomyolysis e.g. sepsis, hypotension, major surgery, trauma, severe metabolic, endocrine and electrolyte disorders or uncontrolled seizures. History of liver disease and alcoholism. Discontinue treatment if there is marked or persistent increase in serum aminotransferase concentrations, significant increase in creatinine phosphokinase or evidence of myopathy.

Other Drug Interactions
Increased risk of myopathy when used with gemfibrozil. May increase serum levels of warfarin and oral contraceptives. Concurrent admin with aluminium/magnesium hydroxide may lead to decreased bioavailability of rosuvastatin. Serum levels may be increased by fluconazole.

If you have any other question I will be pleased to answer.
With Best Wishes
Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor